Alert archive / Michigan / River Flood Warnings in 2009
River Flood Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Feb 10, 2009, 9:30 PM EST for Eaton County, Michigan. It took effect at Feb 12, 2009, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 9:30 PM EST (02:30 UTC)
- In effect from
- Feb 12, 2009, 1:00 PM EST
- Expired
- Feb 12, 2009, 12:04 PM EST
- In force
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Eaton Rapids (ETNM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Feb 10, 7:54 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 10, 7:54 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 754 PM EST TUE FEB 10 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(321 PM EST TUE FEB 10 2009) A STORM WILL MOVE IN WITH HEAVY RAIN ON WEDNESDAY...FOLLOWED BY STRONG WINDS AND RAIN CHANGING TO SNOW WEDNESDAY NIGHT. SOME FLOODING IS POSSIBLE ON WEDNESDAY FROM THE COMBINATION OF RAIN AND MELTED SNOW. SCATTERED POWER OUTAGES ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS WINDS GUST OVER 40 MPH AT TIMES. && .SHORT TERM...(321 PM EST TUE FEB 10 2009) (TONIGHT THROUGH WEDNESDAY NIGHT) PRIMARY FORECAST CONCERNS ARE FOR HEAVY RAIN AND THUNDER POTENTIAL ON WEDNESDAY...HIGH WINDS AND CHANGEOVER TO SNOW ON WEDNESDAY NIGHT. FOR TONIGHT...WILL LEAVE MENTION OF PATCHY FOG AS WINDS GO LIGHT IN BETWEEN LOW PRESSURE CENTERS. WILL BRING POPS INTO SOUTHERN CWA AFTER 06Z AS MOISTURE STREAMS NORTH. HAVE NOT MADE MANY CHANGES TO THE WEATHER GRIDS ON WEDNESDAY AND WEDNESDAY NIGHT. SLIGHT RISK FOR SEVERE REMAINS SOUTH OF THE FORECAST AREA...BUT WILL HAVE TO WATCH CONVECTIVE TRENDS CAREFULLY ON WEDNESDAY AS WARM OR OCCLUDED FRONT LIFTS NORTH ACROSS THE EASTERN FORECAST AREA. MODEL WIND PROFILES SHOW 50 KTS OF WIND ONLY 2 KFT OFF THE SFC AROUND 18Z...SO EVEN ISOLATED CONVECTION MAY PRODUCE STRONG WIND GUSTS. A MORE WIDESPREAD...SYNOPTIC WIND EVENT IS EXPECTED FOR WEDNESDAY NIGHT. BOTH NAM AND GFS SHOW AT LEAST ADVISORY CRITERIA...WITH POTENTIAL FOR WARNING CRITERIA ACROSS THE SOUTHERN FORECAST AREA. DECIDED AGAINST A WARNING BASED ON THE MARGINAL CONDITIONS AND THE 12Z ECMWF WHICH IS WEAKER AND FASTER WITH THE SFC LOW. MODEL QPF FROM THE GFS ENSEMBLE MEAN WAS FOLLOWED...ALTHOUGH THE 12Z ECMWF IS FURTHER EAST AND WOULD TAKE THE BULK OF THE HEAVY RAIN EAST OF OUR FORECAST AREA. HAVE ISSUED A FLOOD WATCH FOR THE ENTIRE CWA BASED ON COMBINED SNOWMELT AND ABOUT AN INCH OF RAIN. TWEAKED THE TIMING AND AMOUNTS OF SNOW ON WEDNESDAY NIGHT. 12Z MODEL RUNS SHOW A BIT LESS SNOW AND SLOWER CHANGEOVER AND REFLECTED THIS INT HE GRIDS. && .LONG TERM...(144 PM EST TUE FEB 10 2009) (THURSDAY THROUGH TUESDAY) FORECAST CONCERNS DURING THE LONG TERM DEAL WITH THE DEPARTURE OF WEDNESDAY/S LOW AND WIND ASSOCIATED WITH IT AND THEN THE POTENTIAL FOR SOME SNOW ON SATURDAY. THREE HOUR PRESSURE CHANGES SHOULD BE MUCH LOWER THURSDAY MORNING VS WEDNESDAY NIGHT...AROUND 3-4MB/3HR. THAT/S LIKELY NOT ENOUGH TO WARRANT WIND HEADLINES. BREEZY CONDITIONS WILL LIKELY OCCUR THURSDAY MORNING BUT RELAX DURING THE AFTERNOON. SOME LIGHT SNOW THURSDAY IS ALSO POSSIBLE THURSDAY MORNING BUT THE BULK OF THE SYNOPTIC SNOW WILL HAVE ALREADY PUSHED EAST OF THE CWA. H8 TEMPS BEHIND THE LOW DON/T APPEAR COLD ENOUGH TO GENERATE LAKE EFFECT SNOW...BUT WITH THE UPPER TROUGH MOVING ACROSS THE CWA...WE NEED TO KEEP SOME PCPN IN THE GRIDS. DRY WX IS THEN EXPECTED FRI/FRI NIGHT. THE MODELS HAVE BEEN MOVING NORTH AND SOUTH WITH THE PLACEMENT OF THE NEXT LOW THAT WILL MOVE EAST FROM THE PLAINS. THE ECMWF/GFS ARE IN GOOD AGREEMENT ON THE LOW TRACK...BUT THE GFS IS A BIT STRONGER. MEANWHILE THE GLBLGEM IS A BIT FARTHER SOUTH. GIVEN THE GFS/ECMWF TRACK...WE COULD SEE SOME LIGHT SNOW ACROSS THE SRN CWA AND SO WE ADDED A LOW CHC POP. GFS IS ADVERTISING H8 TEMPS BEHIND THE LOW TO THE SOUTH TO FALL TO NEAR -15C SATURDAY-MONDAY. THAT SHOULD BE ENOUGH FOR SOME LAKE EFFECT SNOW SHOWERS TO DEVELOP SO WE ADDED THAT TO THE GRIDS. MOISTURE LOOKS TO BE A LIMITING FACTOR THOUGH. && .AVIATION...(754 PM EST TUE FEB 10 2009) VFR CONDITIONS ARE IN PLACE THIS EVENING...BUT THAT WILL BE CHANGING OVERNIGHT. LOWER CEILINGS (MVFR) SHOULD DEVELOP IN THE 08-10Z TIME FRAME ON SOUTHERLY WINDS. THESE CEILINGS ARE ALREADY MOVING THROUGH CENTRAL INDIANA...KMIE AND KHUF...AND SHOULD CONTINUE TO EXPAND/PUSH NORTHWARD. SOME LOWER CEILINGS ARE BEGINNING SO SHOW UP IN SOUTHERN LOWER MI ALREADY AND TAFS MAY NEED TO BE AMENDED IF THIS CONTINUES TO EXPAND. SOME LIGHT FOG WILL LIKELY DEVELOP TONIGHT AS WELL DROPPING VISIBILITIES INTO THE 3-5SM RANGE. TOMORROW A WIDESPREAD RAIN WILL PRESS INTO THE AREA EARLY IN THE DAY...WITH RAIN EXPECTED AT ALL TAF SITES THROUGH THE MIDDAY AND AFTERNOON HOURS. CONDITIONS SHOULD BE IN THE IFR RANGE AT ALL TAF SITES MUCH OF THE DAY...WITH THE POTENTIAL FOR LIFR CONDITIONS AS WELL. THUNDERSTORMS ARE NOT OUT OF THE QUESTION AT KBTL...KLAN AND KJXN FROM MIDDAY INTO THE AFTERNOON HOURS...BUT FELT THREAT WAS NOT HIGH ENOUGH TO INCLUDE AT THIS TIME. VERY WINDY CONDITIONS WILL DEVELOP TOMORROW EVENING AS A STRONG LOW PASSES THROUGH THE REGION. THE WINDIEST PERIOD WILL BE THE 00Z-06Z PERIOD TOMORROW EVENING JUST BEYOND THE VALID TIME OF THE CURRENT TAFS. && .HYDROLOGY...(321 PM EST TUE FEB 10 2009) FLOOD WATCH IN EFFECT FOR ALL OF SOUTHWEST LOWER MICHIGAN FOR WED AND WED NIGHT BASED ON AN INCH OR MORE OF QPF COMBINED WITH MELTED SNOW. SOME RIVER POINTS MAY REACH FLOOD STAGE BEGINNING WED NIGHT THEN INTO THE WEEKEND AS THE RISES MAKE THEIR WAY DOWNSTREAM. A WARNING HAS BEEN ISSUED FOR COMSTOCK PARK...AND OTHER RIVER POINT WARNINGS MAY FOLLOW. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH WEDNESDAY INTO WEDNESDAY NIGHT. HIGH WIND ADVISORY WEDNESDAY NIGHT. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO LONG TERM: 93 AVIATION: DUKE HYDROLOGY: OSTUNO
Hazardous weather outlook, Feb 10, 5:40 AM EST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 540 AM EST TUE FEB 10 2009 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-111045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 540 AM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREA STREAMS AND RIVERS WILL REMAIN AT ELEVATED LEVELS FROM BOTH MELTING SNOW AND THE RUNOFF FROM THE THIRD OF AN INCH OF RAIN THAT FELL ACROSS THE AREA MONDAY NIGHT. NO FLOODING IS FORECAST AT FOR THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN...HEAVY AT TIMES WITH SCATTERED THUNDERSTORMS WILL MOVE NORTH INTO SOUTHWEST MICHIGAN AROUND SUNRISE. THE THUNDERSTORM THREAT IS GREATEST EAST OF ROUTE 131 AND SOUTH OF INTERSTATE 96 FROM WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. WIND GUSTS TO 45 MPH AND SMALL HAIL IS POSSIBLE FROM THE STRONGER STORMS. AT THIS POINT THE SEVERE THUNDERSTORMS ARE EXPECTED TO STAY SOUTH OF MICHIGAN. THE THREAT OF HEAVY RAINFALL WITH THE REMAINING MELTING SNOW AND WET GROUND WILL INCREASE THE THREAT OF URBAN AND SMALL STREAM FLOODING INTO THURSDAY. SEVERAL RIVERS MAY COME CLOSE TO FLOOD STAGE. ONCE THE CENTER OF THE STORM MOVES NORTHEAST AWAY FROM THE AREA EARLY WEDNESDAY EVENING...COLD AIR WILL SURGE BACK IN ON VERY STRONG WINDS. SOUTH OF INTERSTATE 96...WINDS MAY GUST OVER 60 MPH FROM MID EVENING WEDNESDAY INTO THE MID MORNING HOURS OF THURSDAY. WHILE THAT IS HAPPENING THE RAIN IS EXPECTED TO CHANGE TO SNOW BEFORE MIDNIGHT. SOME ACCUMULATIONS ARE EXPECTED. SINCE THIS WILL BE A WET SNOW...EVEN WITH THE STRONG WINDS... BLOWING AND DRIFTING WILL BE REDUCED SOME. GUSTY WINDS AND SNOW SHOWERS WILL CONTINUE INTO THURSDAY AFTERNOON. ADDITIONAL ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT OUT OF THE QUESTION WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:30 PM EST | River Flood Warning | GRR | Kalamazoo | 62 hr |
| Feb 10, 9:30 PM EST | River Flood Warning | GRR | Jackson | 39 hr |
| Feb 10, 9:30 PM EST | River Flood Warning | GRR | Ottawa | 7 days |
| Feb 10, 9:30 PM EST | River Flood Warning | GRR | Ingham | 71 hr |
| Feb 10, 9:30 PM EST | River Flood Warning | GRR | Clinton | 39 hr |
| Feb 10, 9:30 PM EST | River Flood Warning | GRR | Barry | 4 days |
| Feb 10, 9:30 PM EST | River Flood Warning | GRR | Kent | 49 hr |
| Feb 11, 3:19 AM EST | High Wind Warning | GRR | Calhoun, Jackson, Kalamazoo | 25 hr |
| Feb 11, 6:39 AM EST | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 5 hr |
| Feb 11, 11:56 AM EST | Areal Flood Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 23 hr |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Ingham | 34 hr |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Ionia | 24 hr |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Kent | 24 hr |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Kent | 24 hr |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Kent | 24 hr |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Clinton | 5 days |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Kent | 57 hr |
| Feb 11, 11:58 AM EST | River Flood Warning | GRR | Mason | 72 hr |
| Feb 11, 12:20 PM EST | River Flood Advisory | GRR | Ingham | 36 hr |
| Feb 11, 12:20 PM EST | River Flood Advisory | GRR | Muskegon | 36 hr |
| Feb 11, 12:20 PM EST | River Flood Advisory | GRR | Osceola | 36 hr |
| Feb 11, 12:20 PM EST | River Flood Advisory | GRR | Isabella | 24 hr |
Nearby
River Flood Warnings in Michigan, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.